MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC COMBINATION BENDING/CUTTING PLIERS F/1.0MM - 2.0MM PLATES; PLIERS,SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC COMBINATION BENDING/CUTTING PLIERS F/1.0MM - 2.0MM PLATES; PLIERS,SURGICAL
Model Number 391.965
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Without a lot number, the device history records review could not be completed as no product was received.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2020, during cleaning of the sets.Three (3) instruments from the hospital were observed to have broken.The devices involved were the plate holding forceps which locking mechanism broke and cannot lock, the screwdriver handle with hex coupling broke in half and the combination bending/cutting pliers tips are broken off.There were no patient and surgical involvement.This complaint involves three (3) devices.This report is for one (1) combination bending/cutting pliers f/1.0mm - 2.0mm plates.This report is 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a review of the device history record.Device history lot, part number: 391.965, lot number: a7ha52, manufacturing site: tuttlingen, release to warehouse date: week 52, 1998.A review of the device history records is not possible, the dhr is no longer available due to the age of the instrument (over 21 years old).Device history batch null: device was used for treatment, not diagnosis.H3, h6: investigation summary background: it was reported on march 26, 2020, during cleaning of the sets.Three (3) instruments from the hospital were observed to have broken.The devices involved were the plate holding forceps which locking mechanism broke and cannot lock, screwdriver handle with hex coupling that broke in half and the combination bending/cutting pliers which tips are broken off.There were no patient and surgical involvement.This complaint involves three (3) devices.Investigation flow: damage.Visual inspection: the combination bending/cutting pliers f/1.0mm - 2.0mm plates (p/n: 391.965, lot number: a7ha52) was received at us cq.Upon visual inspection, the jaw tips are broken.Service and repair evaluation: the customer reported the device was broken.The repair technician reported the device had damage to the tip of bender/cutter.Damaged component is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Dimensional inspection: no dimensional inspection can be performed due to post manufacturing damage.Document/specification review: no design issues or discrepancies were identified.Investigation conclusion: this complaint is confirmed as the jaw tips are broken.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Null.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
COMBINATION BENDING/CUTTING PLIERS F/1.0MM - 2.0MM PLATES
Common Device Name
PLIERS,SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9980756
Report Number2939274-2020-01942
Device Sequence Number4483547
Product Code HTC
UDI-Device Identifier10887587041032
UDI-Public(01)10887587041032
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number391.965
Device Catalogue Number391.965
Device Lot NumberA7HA52
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2020
Initial Date Received by Manufacturer 03/26/2020
Supplement Date Received by Manufacturer04/22/2020
05/11/2020
Initial Report FDA Received Date04/21/2020
Supplement Report FDA Received Date05/04/2020
05/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1